EconPapers    
Economics at your fingertips  
 

Duration dependence in the exit rate out of unemployment in Belgium. Is it true or spurious?

Muriel Dejemeppe and Bart Cockx

Journal of Applied Econometrics, 2005, vol. 20, issue 1, 1-23

Abstract: On the basis of aggregate data for the early 1990s, we analyse the determinants of unemployment duration for laid-off male workers in Wallonia (Belgium). Our results indicate that if ranking in recruitment occurs, the standard mixed proportional hazard specification can be too restrictive, leading to an overstatement of the extent of true negative duration dependence. We conclude that negative duration dependence is largely spurious. We also decompose the time variation of the hazard in (unobserved) compositional and direct cyclical and seasonal effects. We find counter-cyclical variation in the quality of young workers, but none for the prime aged. Copyright © 2004 John Wiley & Sons, Ltd.

Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (28)

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.761 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2005-v20.1/ Supporting data files and programs (text/html)

Related works:
Journal Article: Duration dependence in the exit rate out of unemployment in Belgium. Is it true or spurious? (2005) Downloads
Working Paper: Duration Dependence in the Exit Rate out of Unemployment in Belgium: Is It True or Spurious? (2002) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:20:y:2005:i:1:p:1-23

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

DOI: 10.1002/jae.761

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-22
Handle: RePEc:jae:japmet:v:20:y:2005:i:1:p:1-23